Alert archive / Texas / Wind Advisories in 2011
Wind Advisory 6, NWS San Angelo, TX
NWS San Angelo, TX issued this wind advisory at Apr 10, 2011, 4:06 AM CDT for 5 counties in Texas. It took effect at Apr 10, 2011, 9:00 AM CDT. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Apr 10, 2011, 4:06 AM CDT (09:06 UTC)
- In effect from
- Apr 10, 2011, 9:00 AM CDT
- Expired
- Apr 10, 2011, 2:18 PM CDT
- In force
- 5 hr
- Issued by
- NWS San Angelo, TX
Counties Fisher County, TX, Haskell County, TX, Jones County, TX, Nolan County, TX, Sterling County, TX
The radar
The Dyess AFB radar (KDYX), 97 km from the middle of the area, began a volume at 09:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 9.1 hours before the alert went out and 192 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 6139 m above ground
- 0-6 km bulk shear
- 65 kt
- 0-1 km storm-relative helicity
- 36 m²/s²
- 0-3 km storm-relative helicity
- 112 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
228 WWUS74 KSJT 100906 NPWSJT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN ANGELO TX 406 AM CDT SUN APR 10 2011 ...STRONG WINDS ACROSS WESTERN SECTIONS OF THE BIG COUNTRY AND CONCHO VALLEY TODAY... .STRONG GUSTY WINDS WEST WINDS ARE EXPECTED BEHIND A DRYLINE AND PACIFIC FRONT...AS IT MOVES EAST INTO WESTERN SECTIONS OF THE BIG COUNTRY AND CONCHO VALLEY THIS MORNING. THE STRONG WINDS WILL SUBSIDE LATE THIS AFTERNOON. TXZ049-054-064-098-113-110000- /O.NEW.KSJT.WI.Y.0006.110410T1400Z-110411T0000Z/ FISHER-NOLAN-STERLING-HASKELL-JONES- INCLUDING THE CITIES OF...ROTAN...ROBY...SWEETWATER... STERLING CITY...HASKELL...STAMFORD...ANSON...HAMLIN 406 AM CDT SUN APR 10 2011 ...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 7 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 7 PM CDT THIS EVENING. * FOR AREAS ALONG AND WEST OF A STERLING CITY...SWEETWATER... ANSON...TO HASKELL LINE. * IMPACTS: HAZARDOUS DRIVING CONDITIONS FOR HIGH PROFILE VEHICLES...ESPECIALLY ON NORTH TO SOUTH ROADWAYS. * TIMING: 9 AM THROUGH 7 PM. * WINDS: WEST WINDS 25 TO 35 MPH...WITH GUSTS TO 45 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH AND/OR WIND GUSTS OF 45 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ 04
1 follow-up statement
550 WWUS74 KSJT 101918 NPWSJT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN ANGELO TX 218 PM CDT SUN APR 10 2011 TXZ049-054-064-098-113-102030- /O.CAN.KSJT.WI.Y.0006.000000T0000Z-110411T0000Z/ FISHER-NOLAN-STERLING-HASKELL-JONES- INCLUDING THE CITIES OF...ROTAN...ROBY...SWEETWATER... STERLING CITY...HASKELL...STAMFORD...ANSON...HAMLIN 218 PM CDT SUN APR 10 2011 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS CANCELLED THE WIND ADVISORY. THE THREAT OF STRONG WINDS THIS AFTERNOON AND EVENING HAS DIMINISHED. THUS...WE HAVE CANCELLED THE WIND ADVISORY. $$ HUBER
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this wind advisory went out at Apr 10, 3:47 AM CDT, 19 minutes earlier.
Area forecast discussion, Apr 10, 3:47 AM CDT, 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN ANGELO TX 347 AM CDT SUN APR 10 2011 .SHORT TERM... WINDY WITH GUSTS OF 30 TO 40 MPH EARLY THIS MORNING...AS STRONG 65 KT LOW LEVEL JET INDICATED IN SAN ANGELO AND DYESS RADAR VADS... PARTIALLY MIXED DOWN. DRYLINE/PACIFIC FRONT WAS JUST WEST OF A MIDLAND... LUBBOCK... GAGE LINE AT 3 AM. RED FLAG CONDITIONS STILL LIKELY TODAY OVER MUCH OF THE BIG COUNTRY AND AND CONCHO VALLEY...ALTHOUGH I REMOVED THE FIRE WEATHER WATCH OVER SOUTHEAST COUNTIES. GFS AND NAM MODELS HAVE BACKED DOWN ON WIND SPEEDS TODAY...AND INDEED WINDS SHOULD DECREASE AFTER MID MORNING MIXING. HOWEVER...BOTH MODELS ARE STILL INDICATING 45-50 KT WIND MAX OVER THE BIG COUNTRY AND CONCHO VALLEY AT 18Z (1 PM) AND EXPECT GOOD MIXING CONDITIONS TO BRING AT LEAST SOME OF THOSE WINDS TO THE GROUND. STRONGEST WINDS WILL BE OVER FISHER AND NOLAN COUNTIES. DRY LINE/SURFACE FRONT MOVES EAST OF A THROCKMORTON...ABILENE...SAN ANGELO...SONORA LINE AROUND 10 AM...THEN HANGS UP ALONG A BROWNWOOD TO JUNCTION LINE LATE AFTERNOON. LEFT IN A SLIGHT CHANCE OF AFTERNOON AND EVENING THUNDERSTORMS IN THIS AREA. COLD FRONT OTHERWISE MOVES IN LATE TONIGHT/EARLY MONDAY MORNING...SHIFTING WINDS TO THE NORTH. 04 .LONG TERM... THE MEDIUM RANGE MODELS ARE IN FAIR AGREEMENT REGARDING THE OVERALL SYNOPTIC PATTERN THROUGH THE NEXT 5-7 DAYS. WE WILL START OFF THE WORK WEEK A BIT COOLER THAN WE HAVE BEEN OVER THE PAST SEVERAL DAYS AS COOLER AIR IN THE WAKE OF THE PACIFIC FRONT SETTLES OVER THE REGION. CLEAR SKIES AND DRY TEMPS ARE EXPECTED BENEATH SHORTWAVE RIDGING WITH HIGHS IN THE UPPER 70S TO NEAR 80 DEGREES. THE SHORTWAVE RIDGE WILL TRANSLATE TO THE EAST BY TUESDAY AS A BROAD...YET UNIMPRESSIVE TROF...DIGS OVER THE SOUTHWEST CONUS. A MORE IMPRESSIVE CLOSED LOW IS PROGGED TO SPIN OVER THE GULF OF AK DURING THIS TIME BUT MOST OF THIS ENERGY WILL REMAIN TO OUR NORTH. A FAIRLY POTENT SHORTWAVE TROF IS PROGGED TO MOVE ACROSS THE SOUTHERN ROCKIES ON TUESDAY WHICH SHOULD RESULT IN STRONG LEE CYCLOGENESIS AND INCREASING RETURN FLOW. MID LEVEL HEIGHTS WILL INCREASE BY A FEW DM AND WITH DEEP MIXING WE SHOULD SEE MAX TEMPS IN THE LOW/MID 80S. THE WARM UP WILL CONTINUE ON WEDNESDAY AS ANOTHER MODEL DEPICTED SHORTWAVE MOVES INTO THE SOUTHERN PLAINS. WINDS WILL BECOME MORE SOUTHWESTERLY WHILE TEMPS IN THE 800MB-750MB RANGE ARE PROGGED TO CLIMB BY APPROX 4C. THIS SHOULD SUPPORT MAX TEMPS IN THE UPPER 80S TO LOWER 90S. WE WILL ALSO SEE A DRYLINE SHARPEN OVER THE CENTRAL PORTION OF THE CWA BUT GFS BUFR SOUNDINGS INDICATE THAT ANY INSTABILITY ON THE MOIST SIDE OF THE DRYLINE WILL BE WASTED BY A STRONG CAP. THUS...NO POPS HAVE BEEN INCLUDED. THE DRYLINE WILL MIX BACK TO THE WEST WEDNESDAY NIGHT BUT WILL SURGE BACK TO THE EAST ON THURSDAY. GUSTY WEST WINDS ARE ANTICIPATED BEHIND A PACIFIC COLD FRONT PROGGED TO MOVE THROUGH THE CWA DURING THE DAY. WE WILL BE RATHER DRY AS HUMIDITIES PLUMMET DURING THE AFTERNOON. ANY PRECIP ALONG THE FRONT SHOULD REMAIN WELL TO OUR EAST. A STRONG FRONT WILL FOLLOW THIS SYSTEM THROUGH THE CWA THURSDAY NIGHT BRINGING COOLER CONDITIONS TO THE AREA ONCE AGAIN. HIGHS ON FRIDAY SHOULD BE BACK CLOSER TO CLIMO. THE MODELS DIFFER ON WHAT TO DO WITH THE WEEKEND AS THE GFS BRINGS A REINFORCING FRONT INTO THE AREA FRIDAY NIGHT. THE ECMWF SHUNTS MOST OF THIS SECONDARY SURGE OFF TO THE EAST AND PRESENT A RETURN OF SOUTH WINDS BY THE AFTERNOON HOURS. GIVEN THE STRONG WESTERLIES AND ANTICIPATED LEE CYCLOGENESIS I SIDED WITH THE ECMWF AND BEGAN A WARMING TREND ON SATURDAY. JOHNSON && .FIRE WEATHER... RED FLAG WARNING CONDITIONS FOR AREAS ALONG...WEST...AND NORTH OF AN OZONA...SAN ANGELO...CROSS PLAINS LINE TODAY. A DRY LINE MOVES EAST AND HANGS UP ALONG A BROWNWOOD TO JUNCTION LINE THIS AFTERNOON... BRINGING IN VERY DRY AIR. RELATIVE HUMIDITY VALUES FALL INTO THE 10 TO 15 PERCENT RANGE TO THE WEST AND NORTH OF DRYLINE. ISOLATED THUNDERSTORMS ARE ALSO POSSIBLE THIS AFTERNOON AND OVERNIGHT ALONG THE EAST OF THE DRYLINE...WITH LIGHTNING INDUCED FIRES POSSIBLE. WIND SPEEDS ARE PROBLEMATIC THIS AFTERNOON...WITH MODELS INDICATING 20 FOOT WINDS AROUND 20 MPH OVER WESTERN COUNTIES...AND 13 TO 15 MPH AS YOU REACH EASTERN SECTIONS OF THE RED FLAG WARNING AREA...INCLUDING SAN ANGELO AND ABILENE. I DID BOOST WINDS ABOUT 5 MPH...AS A 45-50 WIND 700MB WIND MAX MOVES NORTHEAST ACROSS THE CONCHO VALLEY AND BIG COUNTRY THIS AFTERNOON...AND WINDS PARTIALLY MIXING DOWN. WARM TEMPERATURES IN THE UPPER 80S TO NEAR 90S AND EXTREMELY DRY FUELS...WILL OTHERWISE BRING CONDITIONS NEAR CRITICAL LEVELS ACROSS THE REST OF WEST CENTRAL TEXAS. ELEVATED FIRE WEATHER CONDITIONS ARE EXPECTED AGAIN ON WEDNESDAY AND THURSDAY. 04 && .PRELIMINARY POINT TEMPS/POPS... ABILENE 88 50 76 47 81 / 10 10 0 0 0 SAN ANGELO 90 49 80 43 86 / 10 10 0 0 0 JUNCTION 94 51 81 44 85 / 20 20 0 0 0 && .SJT WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING FROM 11 AM THIS MORNING TO 8 PM CDT THIS EVENING FOR THE FOLLOWING ZONES: CALLAHAN...COKE...CROCKETT... FISHER...HASKELL...IRION...JONES...NOLAN...RUNNELS... SHACKELFORD...STERLING...TAYLOR...THROCKMORTON...TOM GREEN. WIND ADVISORY FROM 9 AM THIS MORNING TO 7 PM CDT THIS EVENING FOR THE FOLLOWING ZONES: FISHER...HASKELL...JONES...NOLAN... STERLING. && 25/04
Hazardous weather outlook, Apr 9, 11:11 PM CDT, 4 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE SAN ANGELO TX 1111 PM CDT SAT APR 9 2011 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-110415- FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO- CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD- TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE- MASON- 1111 PM CDT SAT APR 9 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL TEXAS. .DAY ONE...TONIGHT ISOLATED SHOWERS AND THUNDERSTORMS MAY DEVELOP OVER WESTERN PORTIONS OF THE BIG COUNTRY AND NORTHERN CONCHO VALLEY OVERNIGHT. THE MAIN THREAT FROM ANY STORMS THAT DEVELOP WILL BE STRONG DOWNBURST WINDS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED ON SUNDAY ACROSS MUCH OF WEST CENTRAL TEXAS DUE TO A COMBINATION OF VERY DRY AIR...WARM TEMPERATURES...GUSTY WINDS AND DRY FUELS. A WIND ADVISORY MAY BE NEEDED FOR PORTIONS OF THE BIG COUNTRY. THUNDERSTORMS MAY DEVELOP OVER THE NORTHWEST HILL COUNTRY LATE SUNDAY AFTERNOON AND EVENING AS A PACIFIC FRONT MOVES ACROSS THE AREA. A FEW STORMS COULD PRODUCE STRONG DOWNBURST WINDS AND LARGE HAIL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.